Our partner

Risperidone withdrawal

Schizophrenia message board, open discussion, and online support group.

Moderator: Tyler

Risperidone withdrawal

Postby Disco1 » Tue Sep 24, 2019 2:53 pm

Hi all i'm disco and i'm male 45 from the UK.

I have been schizophrenic since 2010 after years of drug abuse, culminating in me being sectioned in spring 2017 after my illness caused me to stop eating (i nearly starved myself to death).

Was forced to take paliperidone depot 150mg/month (the maximum doseage) when in hospital which started to work after a few months.... the psychosis went and i started eating.

...and i kept on eating, gained loads of weight to the point now where im overweight. i got moved onto oral risperidone recently, 6mg daily. had sexual function side effects. this, together with the weight gain, has made me decide to quit, almost cold turkey (i went down to 3mg daily for about 2 weeks, then to nothing).

its now just over a week of cold turkey. i didn't realise they're would be withdrawal symptoms, wish i'd known. the insomnia was bad at first but i slept ok last night. my stomach churns. i feel a bit spaced out/dizzy.... but considering i quit almost cold turkey i'm doing ok.

i have no psychotic symptoms. if they return i'll be straight back on the meds. my family/psychiatrist dont know ive quit, feel bad about lying to them.

reading the other topics in this forum, it's obvious that alot of you are struggling with psychosis. i feel for you having been there :( . i don't think my psychosis will return as im not in the same situation which made it appear all those years ago. i'll be straight back on the meds if it does though.
Disco1
Consumer 0
Consumer 0
 
Posts: 7
Joined: Tue Sep 24, 2019 2:25 pm
Local time: Thu Nov 14, 2019 1:41 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: Risperidone withdrawal

Postby Disco1 » Wed Sep 25, 2019 11:41 am

update on my withdrawal process (day 9 after going cold turkey):

new symptom today! ... lovely diarrhoea :) :shock:

still feeling ok though, a bit dizzy, spaced out, but ok :)
Disco1
Consumer 0
Consumer 0
 
Posts: 7
Joined: Tue Sep 24, 2019 2:25 pm
Local time: Thu Nov 14, 2019 1:41 pm
Blog: View Blog (0)

Re: Risperidone withdrawal

Postby Tyler » Thu Sep 26, 2019 1:41 pm

Honestly man, I'm going to tell you from personal experience, quitting any psychiatric medication cold turkey is going to put you in a world of hell. I don't know how bad everything is for you, but it's not going to get better. The best thing to do at this point is talk to your doctor about it. I quit Ripserdal and Lexapro cold turkey, years apart, and each time I went through hell. Talking to my doctor about it, he helped me ween off the Risperdal, and I'm back on the Lexapro and started taking it again.
Email me if you want a doughnut
Image
Image
Diagnosed: Schizoaffective Disorder Bi-polar type Rapid Cycling.

Forum Rules

Heck
User avatar
Tyler
Moderator: Consumer
Moderator: Consumer
 
Posts: 4743
Joined: Fri Apr 04, 2014 8:26 pm
Local time: Thu Nov 14, 2019 8:41 am
Blog: View Blog (3)

Re: Risperidone withdrawal

Postby Disco1 » Thu Sep 26, 2019 3:36 pm

Hi Tyler thanks for the reply :) .

im not going through hell to be honest (day 10)... ive quit heavy use of benzo's before now, cold turkey, didnt sleep a wink for 6 days, anxiety through the roof, that was worse than what ive experienced up to now, and i got through that.

time healed me and i believe it'll be the same this time, i just need time, let the withdrawal happen and fade away as my body adjusts.

apart from the symptoms mentioned i feel ok. if i get my delusions back i'll be straight back on the meds or if the withdrawal symptoms get too much i'll restart the risperidone and taper the dose this time.
Disco1
Consumer 0
Consumer 0
 
Posts: 7
Joined: Tue Sep 24, 2019 2:25 pm
Local time: Thu Nov 14, 2019 1:41 pm
Blog: View Blog (0)


Return to Schizophrenia Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 16 guests